I took it upon myself to stop taking Metformin. I was having terrible terrible side effects. The breaking point was when I started losing hair. I was just wondering if anyone else had to stop taking it as well? I knew it was going to be rough but things just kept getting worse and I decided to listen to my body instead of waiting to see what happens. It seems as though alot of women do experience not so wonderful side effects but I haven't talked with anyone that has gone through what I have. Any stories are much appreciated-I started feeling like I was crazy!
No, not pregnant (yet) I like to say! My husband and I are in the process of our first IVF cycle. We've hit a few obsacles but everything is working out good. We won't be doing actual ivf until Aug or Sept
I was diagnosed with a mild case of PCOS, that is the reason for the metformin. Thank you for the advice, I will definately mention endometrian to my re :)
Hey - was on Metformin and miserable just about the entire time I was on it. I stopped taking it on my own too. I could not bear to be nausous anymore. The only thing that ever helped the nausea was taking the pill about 10 minutes after I ate a nice sized meal.
I never lost hair but I felt worse on the metformin than I did without it. It made me feel like my blood sugar would rise and drop suddenly and horribly! I would feel like C R A P!!!!!! So, I sympathize with you. I also have PCOS so I know where you are coming from. As long as you are taking other fertility drugs, you should still O. I am on a natural cycle after m/c and still waiting to O at CD 18 - kinda wishing I had been taking the metformin again because it did make me O. See i your doc can give you something else. Good luk sweetie!
I have recently been diagnosed with pcos.. and we are having our IVF consult tomorrow.. should i use metformin too?? did yall do an insulin resistance test first before being put on it>?? I don't want to do anything to mess up our chances.. so i want to make sure and ask all the right questions tomorrow!!! I'll probably be doing lupron for three months before due to endo as well, does that supress PCOS too?? gosh i hear the side effects from that are horrible too! yikes!!! good luck to all of you! : )
Hey--I had a very hard time on Metformin also. I had to titrate up very, very slowly--like two weeks at a time. Just as I felt better, I got pregnant, and they had me discontinue taking them. I never had hair loss, though, that sounds wicked BAD!
Fertility meds helped me get a BFP, so I wouldn't think discontinuing Metformin alone would prevent you from becoming so. Metformin bascially increases your body's sensitivity to insulin in order that your pituitary gland won't produce the negative more "androgynous" hormones (like testosterone) that it does b/c of PCOS. This can reblanace all yor hormones and regulate ovulation, which is why they put people on it. I,too, have PCOS but only a "mild" case. (I never tested as insulin resistant, but I became very irregular last year and gained like 40 lbs in 2-3 months.)
I would definitely call your doctor and maybe a pharmacist to see what the hair loss is about. Now, I did experience some hair loss with PCOS, though, so is it possible that could be it? If you do decide to start taking the Metformin again, I would start at a very low dose and up the does every week or two.
Metformin can help your insulin level stabilize itself enough to allow you to ovulate without other medications like clomid. I always take mine at bedtime. So, it doesn't make me sick at all. Other people have mentioned taking it after you eat, not with your food, or before. But, with pcos, the metformin could help everything to stabilize enough so that you could ovulate on your own.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.